Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 132, NWS Indianapolis, IN

September 16, 20164 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 16, 2016, 4:02 PM EDT for 4 counties in Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2016, 4:02 PM EDT (20:02 UTC)
Expired
Sep 16, 2016, 4:45 PM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hancock County, IN, Henry County, IN, Madison County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

343 
WUUS53 KIND 162002
SVRIND
INC059-065-095-139-162045-
/O.NEW.KIND.SV.W.0132.160916T2002Z-160916T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 PM EDT FRI SEP 16 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN RUSH COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN MADISON COUNTY IN CENTRAL INDIANA...
  WESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 445 PM EDT.

* AT 401 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  GREENFIELD... OR 16 MILES EAST OF INDIANAPOLIS...MOVING NORTHEAST
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GREENFIELD...NEW CASTLE...CUMBERLAND...KNIGHTSTOWN...
  NEW PALESTINE...CARTHAGE...SPICELAND...SHIRLEY...MARKLEVILLE...
  KENNARD...WILKINSON...SULPHUR SPRINGS...LEWISVILLE...STRAUGHN...
  SPRING LAKE...DUNREITH...CADIZ AND GREENSBORO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 69 BETWEEN MILE MARKERS 229 AND 230.
 INTERSTATE 70 BETWEEN MILE MARKERS 94 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3981 8529 3970 8568 3970 8588 3980 8596
      3983 8595 4008 8557 4008 8547
TIME...MOT...LOC 2001Z 240DEG 33KT 3979 8582 

HAIL...<.75IN
WIND...60MPH
 
$$

KOCH
3 follow-up statements
127 
WWUS53 KIND 162013
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EDT FRI SEP 16 2016

INC059-065-095-139-162045-
/O.CON.KIND.SV.W.0132.000000T0000Z-160916T2045Z/
HANCOCK IN-RUSH IN-MADISON IN-HENRY IN-
413 PM EDT FRI SEP 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN HANCOCK...NORTHWESTERN RUSH...SOUTHEASTERN MADISON AND
WESTERN HENRY COUNTIES...

AT 413 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GREENFIELD...OR 17 MILES SOUTH OF ANDERSON...MOVING NORTHEAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...KNIGHTSTOWN...CARTHAGE...SPICELAND...SHIRLEY...
MARKLEVILLE...KENNARD...WILKINSON...SULPHUR SPRINGS...LEWISVILLE...
STRAUGHN...DUNREITH...CADIZ AND GREENSBORO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 105 AND 128.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3981 8529 3972 8566 3983 8577 3988 8583
      4008 8557 4008 8547
TIME...MOT...LOC 2013Z 240DEG 33KT 3985 8569 

HAIL...<.75IN
WIND...60MPH
 
$$

KOCH
886 
WWUS53 KIND 162034
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EDT FRI SEP 16 2016

INC139-162043-
/O.CAN.KIND.SV.W.0132.000000T0000Z-160916T2045Z/
RUSH IN-
434 PM EDT FRI SEP 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUSH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3981 8529 3979 8552 3987 8562 3994 8572
      4008 8557 4008 8547
TIME...MOT...LOC 2033Z 244DEG 25KT 3991 8552 

$$

INC059-065-095-162045-
/O.CON.KIND.SV.W.0132.000000T0000Z-160916T2045Z/
HANCOCK IN-MADISON IN-HENRY IN-
434 PM EDT FRI SEP 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN HANCOCK...SOUTHEASTERN MADISON AND WESTERN HENRY
COUNTIES...

AT 433 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF NEW
CASTLE...OR 15 MILES SOUTHEAST OF ANDERSON...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...KNIGHTSTOWN...SPICELAND...SHIRLEY...MARKLEVILLE...
KENNARD...WILKINSON...SULPHUR SPRINGS...LEWISVILLE...STRAUGHN...
DUNREITH...CADIZ AND GREENSBORO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 115 AND 128.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3981 8529 3979 8552 3987 8562 3994 8572
      4008 8557 4008 8547
TIME...MOT...LOC 2033Z 244DEG 25KT 3991 8552 

HAIL...<.75IN
WIND...60MPH
 
$$

KOCH
027 
WWUS53 KIND 162047
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 PM EDT FRI SEP 16 2016

INC059-065-095-162057-
/O.EXP.KIND.SV.W.0132.000000T0000Z-160916T2045Z/
HANCOCK IN-MADISON IN-HENRY IN-
447 PM EDT FRI SEP 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK...
SOUTHEASTERN MADISON AND WESTERN HENRY COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
INDIANAPOLIS.

LAT...LON 3981 8529 3979 8552 3987 8562 3994 8572
      4008 8557 4008 8547
TIME...MOT...LOC 2046Z 240DEG 33KT 3991 8552 

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:35 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 16, 2:35 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
235 PM EDT FRI SEP 16 2016

.UPDATE...
The LONG TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 202 PM EDT Fri Sep 16 2016

A pair of upper level weather disturbances along with an
approaching cold front is expected to bring wet weather to central
Indiana starting on Friday night. The wet weather will continue at
least into Saturday evening...when a cold front over the upper
midwest is expected to push across Indiana.

High pressure is expected to arrive in the area on Sunday and
Monday...bringing a return to dry weather with seasonable
temperatures for much of next week.

&&

.NEAR TERM /Tonight/...

Issued at 202 PM EDT Fri Sep 16 2016

Surface analysis early this afternoon shows High pressure over new
England and low pressure over the upper Mississippi River valley.
A cold front extended southwest from the low stretching across
southern Iowa to eastern Kansas. Southeast surface flow was in
place across Central Indiana ahead of the low with dew point temps
in the middle 60s. Radar showed a cluster of showers and
thunderstorms over southern Illinois...pushing northeast toward
Indiana.

GFS 305K isentropic surface continues to suggest good lift tonight
with a very moist surface as specific humidities surge over 9
g/kg. Forecast soundings and time heights also show deep moisture
available with pwats in excess of 1.80 inches. Aloft...dynamics
look good. GFS and nam suggest the first of the a couple shortwaves
should push across Central Indiana this evening. Water vapor
shows tropical moisture in place across the Mississippi valley and
Indiana...associated with these waves. Thus confidence for precip
tonight remains rather high. Will trend at or above MAVMOS pops as
all these features are expected to come together to produce at
least some precip. Given the expected clouds and precip will trend
lows warmer than mavmos.

&&

.SHORT TERM /Saturday Through Monday/...

Issued at 202 PM EDT Fri Sep 16 2016

GFS and NAM suggest that this period should start wet and end dry.

Models continue to suggest that as Low Pressure aloft moves
through the Great Lakes...yet another short wave will push through
Indiana on Saturday amid the moist SW flow aloft. Similar to
Friday night...the 305K isentropic surface remains quite
moist...showing broad lift with specific humidities in excess of 9
g/kg. All of this moisture remains in place ahead of the cold
front..which looks to pass on Saturday night. Time height
sections continue to deep saturation on Saturday into the
afternoon with good lift. Forecast soundings continue to agree
showing deep saturation into Sunday evening. Thus with all of this
favorable forcing in place...will continue to use pops at or above
MAVMOS through the Saturday. Given the expected clouds and
rain...will trend highs warmer than mavmos.

Models continue to suggest that the cold front will be NW of the
area at 00z SUN. Furthermore...forecast soundings continue to show
deep saturation. On the other side of the coin...bet forcing
appears lost as the earlier short wave will be well departed...and
mid levels show subsidence building in quickly after 00z. However
with dew points holding in the middle and upper 60s during the
early evening hours...cannot rule out a light showers along the
front associated with FROPA. Thus will stick close to MAVMOS
pops...but trend them lower as Saturday night progresses as the
front sweeps the area and dry air and subsidence begins to fill
the column. As for temps will use a blend on lows.

Models suggest excellent subsidence across the area on Sunday into
Monday. Models suggest surface high pressure will settle build
across the area on Sunday and slowly pass through Monday. Forecast
soundings go dry with unreachable convective temperatures. Thus
will once again trend toward a partly cloudy sky for this time to
account for the stray passing high or mid level cloud...along with
a blend on Temps.

&&

.LONG TERM /Monday night through Friday/...

Issued at 230 PM EDT Fri Sep 16 2016

A quick moving shortwave could move through the suppressed upper
ridge on Monday night and bring a small chance for thunderstorms
into the northern counties. After that expect upper ridge and
surface high pressure to build over the area bringing slowly
increasing high temperatures and dry weather. Small thunderstorm
chances will return to the northern counties at the end of the
period as another front attempts to sink into the forecast area
from the north but has difficulty making progress due to continued
upper ridging. No significant deviations from blended
initialization.

&&

.AVIATION /Discussion for 161800Z TAF issuance/...

Issued at 125 PM EDT Fri Sep 16 2016

An area of thunderstorms across much of Illinois and stretching
into southwest Indiana at 17z will continue to move northeast
through the area and over the TAF sites. KLAF may be north enough
to avoid thunder but not showers. Elsewhere have tempo'd in -tsra,
from 18 to 21z at KHUF and overspreading KBMG and KIND from there.
In the showers and storms today, still mainly VFR ceilings but
drops to MVFR/IFR visibilities within the showers. Also have seen
some wind gusts around 25-30 kts under the strongest storms.

Could see a break in the action after around 22-0z according to
hi res models but then should see more showers and storms develop
during the overnight. Expect MVFR ceilings to develop with the
rain/storms late overnight, after around 8z. Saturday look for
MVFR ceilings to hang around through much of the day.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....CP
AVIATION...CP
Hazardous weather outlook, Sep 16, 4:32 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 AM EDT FRI SEP 16 2016

INZ021-028>031-035>049-051>057-060>065-067>072-170845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
432 AM EDT FRI SEP 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

HAZARDS: LIGHTNING...BRIEF HEAVY RAIN.

TIMING: CHANCES SPREADING EAST AFTER 800 AM AND CONTINUING THROUGH
THE NIGHT TONIGHT.

DISCUSSION: A SLOW MOVING FRONT WILL BEGIN ITS APPROACH TO THE
AREA TODAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
EARLY SUNDAY AND AGAIN MONDAY NIGHT. SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME...BUT LIGHTNING AND HEAVY RAIN ARE THREATS
WITH ANY THUNDERSTORM.

DISCUSSION: A SLOW MOVING FRONTAL BOUNDARY WILL IMPACT THE OHIO
VALLEY INTO SUNDAY WITH CHANCES FOR RAIN AND THUNDERSTORMS. AN
ADDITIONAL FRONT COULD GENERATE SOME SHOWERS AND THUNDERSTORMS
AGAIN ON MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Sep 16, 2:12 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
212 PM EDT FRI SEP 16 2016

INZ070-071-161915-
LAWRENCE IN-JACKSON IN-
212 PM EDT FRI SEP 16 2016

...SPECIAL WEATHER STATEMENT...

AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAOLI...OR 16 MILES SOUTH OF BEDFORD...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

WHEN THUNDER ROARS...GO INDOORS!

LOCATIONS IMPACTED INCLUDE...
SEYMOUR...BEDFORD...BROWNSTOWN...MITCHELL...CROTHERSVILLE...MEDORA...
FREETOWN...VALLONIA...TUNNELTON...CORTLAND...PLEASANT VIEW...
SPRING MILL STATE PARK...NORMAN AND KURTZ.

LAT...LON 3877 8666 3904 8610 3904 8587 3906 8580
      3880 8580 3873 8587 3876 8591 3875 8591
      3876 8596 3875 8598 3877 8598 3876 8603
      3878 8609 3876 8614 3878 8620 3876 8628
      3874 8629 3873 8631 3869 8631 3869 8661
TIME...MOT...LOC 1812Z 240DEG 27KT 3863 8655

PUMA
Special weather statement, Sep 16, 3:18 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT FRI SEP 16 2016

INZ039-046>048-054>056-062>064-162000-
BROWN IN-HAMILTON IN-HANCOCK IN-BARTHOLOMEW IN-HENDRICKS IN-
SHELBY IN-MONROE IN-JOHNSON IN-MORGAN IN-MARION IN-
318 PM EDT FRI SEP 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN...SOUTHWESTERN
HAMILTON...SOUTHWESTERN HANCOCK...JOHNSON...NORTHEASTERN MONROE...
MORGAN...SOUTHEASTERN HENDRICKS...MARION...NORTHWESTERN BARTHOLOMEW
AND SHELBY COUNTIES UNTIL 400 PM EDT...

AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PLAINFIELD...OR 15 MILES WEST OF INDIANAPOLIS...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SHELBYVILLE...CARMEL...FISHERS...GREENWOOD...
LAWRENCE...PLAINFIELD...FRANKLIN...BROWNSBURG...BEECH GROVE...
MARTINSVILLE...SPEEDWAY...MOORESVILLE...DANVILLE...SOUTHPORT...
WESTFIELD...AVON...NEW WHITELAND...CUMBERLAND AND EDINBURGH.

LAT...LON 3918 8644 3970 8664 3993 8635 3993 8624
      4001 8624 4009 8614 3942 8563
TIME...MOT...LOC 1917Z 228DEG 25KT 3973 8642

KOCH
Special weather statement, Sep 16, 3:49 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT FRI SEP 16 2016

INZ039-040-047>049-056-057-162030-
MADISON IN-HAMILTON IN-HANCOCK IN-RUSH IN-SHELBY IN-HENRY IN-
MARION IN-
349 PM EDT FRI SEP 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON...
HANCOCK...NORTHERN RUSH...SOUTHERN MADISON...EASTERN MARION...WESTERN
HENRY AND NORTHERN SHELBY COUNTIES UNTIL 430 PM EDT...

AT 349 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAWRENCE...OR 11 MILES EAST OF INDIANAPOLIS...MOVING NORTHEAST AT 45
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...ANDERSON...SHELBYVILLE...CARMEL...FISHERS...
NOBLESVILLE...LAWRENCE...GREENFIELD...CUMBERLAND...MCCORDSVILLE...
PENDLETON...FORTVILLE...CHESTERFIELD...INGALLS...KNIGHTSTOWN...
LAPEL...NEW PALESTINE...EDGEWOOD...FRANKTON AND WARREN PARK.

LAT...LON 3956 8593 3960 8595 3964 8595 3964 8598
      3995 8617 4026 8571 3971 8530 3970 8530
TIME...MOT...LOC 1949Z 239DEG 38KT 3979 8593

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 2:12 PM EDTSpecial Weather StatementINDJackson, Lawrence63 min
Sep 16, 3:18 PM EDTSpecial Weather StatementINDHendricks, Johnson, Marion, Morgan, Shelby42 min
Sep 16, 3:49 PM EDTSpecial Weather StatementINDHancock, Madison41 min
Sep 16, 4:54 PM EDTSpecial Weather StatementINDDelaware51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.